Translator Disclaimer
2015 Nonlocal self-improving properties
Tuomo Kuusi, Giuseppe Mingione, Yannick Sire
Anal. PDE 8(1): 57-114 (2015). DOI: 10.2140/apde.2015.8.57

Abstract

Solutions to nonlocal equations with measurable coefficients are higher differentiable.

Specifically, we consider nonlocal integrodifferential equations with measurable coefficients whose model is given by

nn[u(x)u(y)][η(x)η(y)]K(x,y)dxdy =nfηdxfor allη Cc(n),

where the kernel K( ) is a measurable function and satisfies the bounds

1 Λ|x y|n+2α K(x,y) Λ |x y|n+2α

with 0 < α < 1, Λ > 1, while f Llocq(n) for some q > 2n(n + 2α). The main result states that there exists a positive, universal exponent δ δ(n,α,Λ,q) such that for every weak solution u the self-improving property

u Wα,2(n)u W locα+δ,2+δ(n)

holds. This differentiability improvement is a genuinely nonlocal phenomenon and does not appear in the local case, where solutions to linear equations in divergence form with measurable coefficients are known to be higher integrable but are not, in general, higher differentiable.

The result is achieved by proving a new version of the Gehring lemma involving certain families of lifted reverse Hölder-type inequalities in 2n and which is implied by delicate covering and exit-time arguments. In turn, such reverse Hölder inequalities are based on the concept of dual pairs, that is, pairs (μ,U) of measures and functions in 2n which are canonically associated to solutions. We also allow for more general equations involving as a source term an integrodifferential operator whose kernel does not necessarily have to be of order α.

Citation

Download Citation

Tuomo Kuusi. Giuseppe Mingione. Yannick Sire. "Nonlocal self-improving properties." Anal. PDE 8 (1) 57 - 114, 2015. https://doi.org/10.2140/apde.2015.8.57

Information

Received: 19 February 2014; Accepted: 22 October 2014; Published: 2015
First available in Project Euclid: 28 November 2017

zbMATH: 1317.35284
MathSciNet: MR3336922
Digital Object Identifier: 10.2140/apde.2015.8.57

Subjects:
Primary: 35D10
Secondary: 35R11

Rights: Copyright © 2015 Mathematical Sciences Publishers

JOURNAL ARTICLE
58 PAGES


SHARE
Vol.8 • No. 1 • 2015
MSP
Back to Top